MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex colonic stent was to be used to treat a malignant stenosis in the colon during a bowel stenting procedure performed on (b)(6) 2018.According to the complainant, during preparation and outside the patient, the stent wires on both ends were noted to be deformed.The procedure was completed with another wallflex colonic stent.There were no patient complications as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.Problem code 2976 captures the reportable event of stent damaged.A fully constrained wallflex colonic stent and delivery system were received for analysis.Visual examination of the returned device found a kink in the stainless steel tube, and in the outer sheath at 3 inches from the exterior tube handle (proximal end).Functional evaluation revealed that the stent could not be deployed using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.The stent was measured to be within specifications and a visual inspection identified no issues.The kinks in the device are consistent with the application of excessive force on the delivery system, and may have occurred when the device was being handled during preparation.The reported event of deformed stent wire was not confirmed, however the reported event that the device was kinked near the handle was confirmed.The complainant confirmed the correct device was returned for analysis.Therefore, taking all available information into consideration, the investigation concluded that the most probable root cause is caused traced to component failure, as there was an expected or random component failure without any design or manufacturing issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex colonic stent was to be used to treat a malignant stenosis in the colon during a bowel stenting procedure performed on (b)(6) 2018.According to the complainant, during preparation and outside the patient, the stent wires on both ends were noted to be deformed.The procedure was completed with another wallflex colonic stent.There were no patient complications as a result of this event.The patient's condition following the procedure was reported to be stable.Additional information received on november 14, 2018: the complainant reported that there was also a kink near the handle.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7960419
Report Number3005099803-2018-60701
Device Sequence Number16564417
Product Code MQR
UDI-Device Identifier08714729456575
UDI-Public08714729456575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberM00565100
Device Catalogue Number6510
Device Lot Number0020022564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1